Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Mar 21, 2022, 1:35 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 22, 2022, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 1:35 PM CDT (18:35 UTC)
- In effect from
- Mar 22, 2022, 10:00 AM CDT
- Expired
- Mar 22, 2022, 8:39 PM CDT
- In force
- 11 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2569 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS74 KHUN 211835 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 135 PM CDT Mon Mar 21 2022 ALZ001>010-016-TNZ076-096-097-221000- /O.NEW.KHUN.WI.Y.0004.220322T1500Z-220323T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 135 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 7 AM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of northern Alabama and portions southern middle Tennessee. * WHEN...From 10 AM Tuesday to 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
444 WWUS74 KHUN 220823 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 323 AM CDT Tue Mar 22 2022 ALZ001>010-016-TNZ076-096-097-222130- /O.CON.KHUN.WI.Y.0004.220322T1500Z-220323T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 323 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts around 45 mph. Some higher gusts to 50 mph possible in the highest elevations of northeastern Alabama and southern middle Tennessee. * WHERE...All of northern Alabama and portions southern middle Tennessee. * WHEN...From 10 AM Tuesday to 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
494 WWUS74 KHUN 221927 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 227 PM CDT Tue Mar 22 2022 ALZ001>010-016-TNZ076-096-097-230600- /O.CON.KHUN.WI.Y.0004.000000T0000Z-220323T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 227 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts around 45 mph. Some higher gusts to 50 mph possible in the highest elevations of northeastern Alabama and southern middle Tennessee. * WHERE...All of northern Alabama and portions southern middle Tennessee. * WHEN...From 10 AM Tuesday to 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
272 WWUS74 KHUN 230139 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 839 PM CDT Tue Mar 22 2022 ALZ001>010-016-TNZ076-096-097-230245- /O.CAN.KHUN.WI.Y.0004.000000T0000Z-220323T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 839 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... Gradient winds have dropped below criteria this evening. Therefore, the wind advisory has been canceled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 21, 9:11 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 21, 9:11 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 911 AM CDT Mon Mar 21 2022 .NEAR TERM...(Rest of Today) Issued at 911 AM CDT Mon Mar 21 2022 Tranquil weather across the Tennessee Valley today, as high pressure will continue to promote mostly clear and dry conditions. Only cloud cover today will be some blow off cirrus from the deeper convection across the southern Plains and lower Mississippi Valley. As a result of the plentiful sunshine and southerly flow, temperatures will warm nicely into the low to mid 70s by this afternoon. Only minor tweaks made to the forecast based on current obs/trends as everything else appears to be on track. .SHORT TERM...(Tonight through Wednesday) Issued at 319 AM CDT Mon Mar 21 2022 The upper level and surface low to the west take on more of a north- northeast direction and will move into Oklahoma. As this occurs, strong diffluent flow aloft develops across the Lower Mississippi River Valley. The low-level jet increases in response to this upper level diffluence. Winds across the Tennessee Valley will remain elevated overnight with some gust into the 25-30 mph range. A warm front will move inland along the northern Gulf Coast tonight but will remain well to the south of the area. Moisture will continue to be on the rise but surface dewpoints will remain in the 40s tonight and expect conditions will remain dry. The warm air advection from the strong southeasterly to southerly winds will keep overnights lows on the mild side in the low to mid 50s. The area of strong upper level diffluence slowly shifts eastward across the Lower Mississippi River Valley on Tuesday. The warm front will lift northwards across central and southern Alabama/Mississippi during the day on Tuesday. The warm sector is fairly narrow and there is still lots of uncertainty about how far northwards this boundary will progress. Strong moisture advection will lead to widespread showers/storms spreading across the area late Tuesday morning into the afternoon from west to east. PW values will surge to around 1.5 inches late in the day on Tuesday. These values are around the daily climatological maximum for late March. Therefore, expect the showers/storms will produce high rainfall rates. For now, forecasting 1-3 inches of rainfall with locally higher amounts. Expect best chances for these higher amounts will be to the west of I-65. These amounts will lead to localized flash flooding and rise on areas lakes and rivers. A Flood Watch will likely be needed in later forecast issuances. As for the Severe threat, it will be highly dependent on how far northwards the warm front makes it and how convection earlier in the day effects things. Elevated showers/storms will be ongoing ahead of the approaching warm front. The atmosphere will be saturated with lapse rates near moist adiabatic. Even if the warm front moves across the entire area, it looks as though lapse rates are fairly weak. The one thing not lacking is the shear, especially the low-level curvature in the model hodographs. The warm sector is fairly narrow but around the warm front, there is significant curvature in the hodographs thanks to the strong low-level jet. The latest CAMs are the most aggressive with SBCAPE climbing up to near 500-1000 J/Kg for areas mainly to the west of I-65 on Tuesday afternoon/evening. The global models continue to be on the low end with the instability. Even in the CAMs, this instability fades quickly as the sunsets and storms moves further to the east. For now, still think this best threat area for severe storms will be to the west of I-65. The main threat will be damaging winds (strong winds aloft being brought down to the surface) and a tornado or two. Again, these threats will be conditional on the location of the warm front and available instability. Strong gradient winds are also forecast throughout the day on Tuesday. The low-level jet will respond to the mass divergence aloft. These winds at 850 mb will be in the 50-70 kt range. Winds at the surface will gust into the 30-35 mph range and expect a wind advisory will be needed in later forecast issuances for Tuesday. Showers and storms will come to an end from west to east on Wednesday morning. The main cold front will sweep across the Tennessee Valley from roughly 12-18z on Wednesday. A few showers could linger along this boundary. .LONG TERM...(Wednesday night through Sunday) Issued at 319 AM CDT Mon Mar 21 2022 Not a lot to speak of in the long-term portion of the forecast period. The main story here will be the slightly cooler temperatures with low heights aloft remaining over the area. Drier air will move in behind the departing front Wednesday night into Thursday. Overnight lows Wednesday night into Thursday morning will be in the low to mid 40s. Another upper level closed low will move across the Tennessee Valley on Thursday. There are a few models showing some light precipitation associated with this closed low but the atmosphere remains rather dry and have left precipitation out of the forecast for now. However, this upper level low will lead to an increase in cloud cover across the area on Thursday and Friday. Highs will only be in the upper 50s to low 60s on Thursday and mid to upper 50s on Friday. These cooler conditions will continue into the weekend with models keeping a rather broad trough in place across the Eastern CONUS. Clipper type systems will dive into the area keeping highs on Saturday and Sunday in the upper 50s to lower 60s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 542 AM CDT Mon Mar 21 2022 VFR conditions will continue throughout the TAF period. Southeasterly winds will increase after 15z with some gusts to near 20 kts. Winds above the surface will increase late in the TAF cycle as the low level jet strengthens ahead of the next approaching system leading to LLWS. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...AMP.24 SHORT TERM...MA LONG TERM...MA AVIATION...MA For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 21, 4:26 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 426 AM CDT Mon Mar 21 2022 ALZ001>010-016-TNZ076-096-097-220030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 426 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Heavy rainfall is expected Tuesday afternoon into early Wednesday morning, which will lead to both flash flooding and rises on area rivers, creeks, and streams. Widespread rainfall amounts of 1 to 3 inches are likely, with isolated amounts over 4 inches possible. In addition to the heavy rainfall threat, a few strong to severe storms are also possible during this time. Damaging winds and a tornado or two cannot be ruled out. Sustained winds with gust up to 35 or 40 MPH will be possible as well outside of any thunderstorm activity. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:32 PM CDT | Flood Watch | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 36 hr |
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.